MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC JM-105 JAUNDICE METER; JAUNDICE METER/BILIRUBINOMETER

DRAEGER MEDICAL SYSTEMS, INC JM-105 JAUNDICE METER; JAUNDICE METER/BILIRUBINOMETER
Model Number MU20105
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
It was reported that the jm105 jaundice meter was measuring incorrectly, the reading were lower than expected.No adverse patient impact was reported.
 
Additional Manufacturer Narrative
Interviews with the customer revealed that the expressed concern was related to the aspect that the readings of the jm-105 transcutaneous bilirubin (tcb) were almost 3 points lower than the total serum bilirubin (tsb) blood test results.The involved dräger device was subject to an in-depth evaluation whereby no deviations from specification could be found.Before the device was returned to the customer, a preventive maintenance was performed.In particular, the battery was replaced, an upgrade to the firmware was made and a recalibration was performed.Dräger came to the conclusion that the reported issue must be attributed to application aspects.Dräger recommends that - if the measurement with the jm-105 indicate the necessity of a blood gas analysis, the latter shall be performed within 60 minutes of time.It could be revealed that the lab testing at the user facility takes at an average 2 to 4 hours until results are available.It was concluded that this delay was the major factor for the divergence between the values of both measurement methods.Additionally, it could be revealed that even the jm-105 readings with the biggest divergence to the tsb results are still in the range to trigger the adequate clinical decision.
 
Event or Problem Description

Brand Name
JM-105 JAUNDICE METER
Common Device Name
JAUNDICE METER/BILIRUBINOMETER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
9783798000
MDR Report Key17332528
Report Number2510954-2023-00011
Device Sequence Number7361617
Product Code MQM
UDI-Device Identifier04049098000246
UDI-Public(01)04049098000246(11)190621(93)MU20105-18
Combination Product (Y/N)N
PMA/510(K) Number
K133175
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU20105
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown